Alert archive / Kentucky / Special Weather Statements in 2023
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Aug 4, 2023, 12:21 AM CDT for Fulton County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2023, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 4, 2023, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.50 in
- Wind
- 40
County Fulton County, KY
The radar
The Paducah radar (KPAH), 64 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3280 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
650
WWUS83 KPAH 040521
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1221 AM CDT Fri Aug 4 2023
KYZ001-002-MOZ112-040545-
Fulton KY-Hickman KY-Mississippi MO-
1221 AM CDT Fri Aug 4 2023
...Strong thunderstorms will impact portions of Fulton, west central
Hickman and southeastern Mississippi Counties through 1245 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dorena to near Cayce. Movement was southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cayce around 1225 AM CDT.
Other locations in the path of these storms include Fulton.
This includes Interstate 69 in Kentucky between Mile Markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3650 8923 3669 8933 3672 8915 3650 8883
TIME...MOT...LOC 0520Z 303DEG 15KT 3663 8923 3655 8908
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:43 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 3, 11:43 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1143 PM CDT Thu Aug 3 2023
.UPDATE...
Issued at 1140 PM CDT Thu Aug 3 2023
Updated aviation discussion for 06z TAFs.
UPDATE Issued at 621 PM CDT Thu Aug 3 2023
...AVIATION UPDATE...
.SHORT TERM...(Tonight through Saturday night)
Issued at 200 PM CDT Thu Aug 3 2023
There are 2 streaks of 200% greater than FFG max bullseye pcpn
that occurred. One 6-8" swath across SEMO, another 5-6" swatch
across the lower Wabash. These are the areas of greatest concern
with respect to additional storms/heavy rain. While chances
tonight won't be quite what they were last night, there is still a
signal for rounds of showers/storms to move in like fashion,
offering a training potential. ESAT shows PW's still near the
100th percentile with its 2" zone across the heart of the FA. The
12Z Cams produce another 1-2" potential tonight across parts of
the FA, and depending upon exactly where that falls, this will
lead to repeat flooding or more flooding. Despite a smaller risk
in the far northeast, esp given that 2ndary max bullseye there, we
didn't want to split hairs with the Watch extension. After
coordination with WPC, we extended the Watch another night, with
the expectation that it will expire by/before 17z. Certainly we'll
see where the zones of heavier pcpn set up tonight, so we might
be able to lop off the northeast or certain parts of the Watch
when/where we see that evolution.
Afterward, heading into the weekend, we'll transition to a more
diurnally natured pop. There will still be a lot of juice/warmth
to work with, with HI's again threatening/exceeding the century
mark. A marginal risk svr spreads into the west by Saturday, as a
more organized system develops and begins its approach.
.LONG TERM...(Sunday through Thursday)
Issued at 200 PM CDT Thu Aug 3 2023
The best chance of weekend pops is Sunday, esp afternoon/evening,
including the potential for strong to severe storms as a more
organized system drives a cold front across the region. Pops may
linger Monday, but generally wind down west to east upon the
system's departure. Stuffy temps/humidity Sunday with near 90F
highs and mid 70s dew points transition to more comfortable 80s
highs and 60s dew points Monday-Tuesday.
A more zonal to almost nwly flow pattern during the mid week will
allow for storms to return to the forecast as we start to heat up
and get a little more humidity again into the region. By day 7,
those chances could be pretty good, as a long wave trof drops out
of Canada toward the Great Lakes. It could end up introducing
another cold front/spiking pops with the offering of a little
better organized convection.
&&
.SHORT TERM...(Tonight through Saturday night)
Issued at 200 PM CDT Thu Aug 3 2023
There are 2 streaks of 200% greater than FFG max bullseye pcpn
that occurred. One 6-8" swath across SEMO, another 5-6" swatch
across the lower Wabash. These are the areas of greatest concern
with respect to additional storms/heavy rain. While chances
tonight won't be quite what they were last night, there is still a
signal for rounds of showers/storms to move in like fashion,
offering a training potential. ESAT shows PW's still near the
100th percentile with its 2" zone across the heart of the FA. The
12Z Cams produce another 1-2" potential tonight across parts of
the FA, and depending upon exactly where that falls, this will
lead to repeat flooding or more flooding. Despite a smaller risk
in the far northeast, esp given that 2ndary max bullseye there, we
didn't want to split hairs with the Watch extension. After
coordination with WPC, we extended the Watch another night, with
the expectation that it will expire by/before 17z. Certainly we'll
see where the zones of heavier pcpn set up tonight, so we might
be able to lop off the northeast or certain parts of the Watch
when/where we see that evolution.
Afterward, heading into the weekend, we'll transition to a more
diurnally natured pop. There will still be a lot of juice/warmth
to work with, with HI's again threatening/exceeding the century
mark. A marginal risk svr spreads into the west by Saturday, as a
more organized system develops and begins its approach.
.LONG TERM...(Sunday through Thursday)
Issued at 200 PM CDT Thu Aug 3 2023
The best chance of weekend pops is Sunday, esp afternoon/evening,
including the potential for strong to severe storms as a more
organized system drives a cold front across the region. Pops may
linger Monday, but generally wind down west to east upon the
system's departure. Stuffy temps/humidity Sunday with near 90F
highs and mid 70s dew points transition to more comfortable 80s
highs and 60s dew points Monday-Tuesday.
A more zonal to almost nwly flow pattern during the mid week will
allow for storms to return to the forecast as we start to heat up
and get a little more humidity again into the region. By day 7,
those chances could be pretty good, as a long wave trof drops out
of Canada toward the Great Lakes. It could end up introducing
another cold front/spiking pops with the offering of a little
better organized convection.
&&
.AVIATION...
Issued at 1140 PM CDT Thu Aug 3 2023
TSRA is on track to develop overnight and impact KCGI & KPAH as
confidence is increasing for a narrow swath of heavy rainfall
similar to this morning over the same locations. The greatest
concern for pcpn to peak will be between 08 to 13z Friday. The
other concern will be for patchy MIFG through the early morning,
especially at KMVN, KEVV & KOWB where skies are currently more
clear. As clouds thicken overnight, MVFR/IFR cigs & visbys can be
expected across all terminals due to the aformentioned TSRA &
MIFG. Winds will remain light and variable.
VFR conditions can then be expected by midday Friday through the
evening with mid to high level clouds. Winds will be around 5 kts
out of the SE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Friday morning for ILZ075>078-080>094.
MO...Flood Watch through Friday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Friday morning for INZ081-082-085>088.
KY...Flood Watch through Friday morning for KYZ001>022.
&&
UPDATE...DW
AVIATION...DWHazardous weather outlook, Aug 3, 7:04 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 704 PM CDT Thu Aug 3 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-050015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 704 PM CDT Thu Aug 3 2023 /804 PM EDT Thu Aug 3 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A Flood Watch continues. Flood warnings for the St. Francis and Skillet Fork Rivers are in effect as well. Refer to the Watch and Warning products for details. Thunderstorm chances include the hazard risks of gusty winds, lightning, and heavy rain and flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Flood Watch continues through midday Friday. Flood warnings for the St. Francis and Skillet Fork Rivers are also in effect. Refer to the Watch and Warning products for details. The chance of storms lingers through the weekend with the main hazard risks continuing to be gusty winds, lightning, and heavy rain and flooding. The next best chance of organized severe storms may be Sunday afternoon and evening, when a cold front is forecast to move across the region. Heat indices will approach and may exceed the century mark through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 4, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1221 AM CDT Fri Aug 4 2023
KYZ001-002-MOZ112-040545-
Fulton KY-Hickman KY-Mississippi MO-
1221 AM CDT Fri Aug 4 2023
...Strong thunderstorms will impact portions of Fulton, west central
Hickman and southeastern Mississippi Counties through 1245 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dorena to near Cayce. Movement was southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cayce around 1225 AM CDT.
Other locations in the path of these storms include Fulton.
This includes Interstate 69 in Kentucky between Mile Markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3650 8923 3669 8933 3672 8915 3650 8883
TIME...MOT...LOC 0520Z 303DEG 15KT 3663 8923 3655 8908
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:44 AM CDT | Special Weather Statement | PAH | Hickman | 31 min |
| Aug 4, 1:18 AM CDT | Dense Fog Advisory | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 3 more | 4 hr |
| Aug 4, 1:29 AM CDT | Flash Flood Warning | PAH | Fulton, Hickman | 11 hr |
| Aug 4, 1:39 AM CDT | Special Weather Statement | PAH | Fulton, Hickman | 51 min |
| Aug 4, 3:18 AM CDT | Special Weather Statement | PAH | Carlisle | 42 min |
| Aug 4, 6:34 AM CDT | Flash Flood Warning | PAH | Fulton | 6 hr |
| Aug 4, 10:09 AM CDT | Areal Flood Advisory | PAH | Christian, Todd | 35 min |
| Aug 4, 10:43 AM CDT | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
| Aug 4, 12:29 PM CDT | Areal Flood Warning | PAH | Carlisle, Fulton, Hickman | 5 hr |
| Aug 4, 12:53 AM CDT | Special Weather Statement | PAH | Stoddard | 37 min |
| Aug 4, 4:13 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 47 min |
| Aug 4, 4:19 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 8 hr |
| Aug 4, 4:58 AM CDT | Special Weather Statement | PAH | Mississippi | 47 min |
| Aug 4, 6:05 AM CDT | Flash Flood Warning | PAH | Bollinger, Stoddard, Wayne | 6 hr |
| Aug 4, 7:45 AM CDT | Areal Flood Warning | PAH | New Madrid, Stoddard | 5 hr |
Nearby
Special Weather Statements in Kentucky, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.